MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85407
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Associated file 1219977-2016-00214.
 
Event or Problem Description
The stent could not be implanted.
 
Additional Manufacturer Narrative
Engineering investigation: the icast was removed from the packaging and inspected to determine the cause of the complaint.The delivery system was inspected for damage.There was significant bending of the stent primarily in the center of the stent.No other damage was noticed.The product was devoid of bodily fluids and appeared to have never entered the introducer sheath or a vessel as it was very clean even under the stent and in the guidewire lumen at the distal tip.The balloon also showed no signs of contrast indicating that the device was not prepped per the instructions for use.It is unclear as to how this device was damaged based on the details provided.The stent was still securely in place and had not moved from its original crimped position.The diameter of the stent was measured and was 2.35mm.The diameter is indicative of a properly crimped stent and compares to the data generated during the lot qualification testing.To determine the functionality of the icast covered stent system the catheter was prepped per the instructions for use and the stent deployed to nominal inflation pressure (8atm).The stent opened properly and was properly positioned after deployed between the ro marker bands.The product performed properly and without incident.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the device and or lot of stent delivery systems in question.Clinical evaluation.There are several possibilities that can cause damage to a stent including but not limited to manipulation of the stent prior to use.If personnel at the table were unfamiliar with the device and attempted to hand crimp or manipulate the product in any way prior to use it could interrupt the integrity of the stent.The instructions for use state that, "special care must be taken not to handle or in any way disrupt the placement of the icast stent on the balloon." if a product is damaged and determined that it is not usable a second device would need to be located and prepped.This would represent a delay in the procedure.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6013526
Report Number1219977-2016-00215
Device Sequence Number66424
Product Code JCT
UDI-Device Identifier00650862854077
UDI-Public00650862854077
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/16/2016
Device Model Number85407
Device Catalogue Number85407
Device Lot Number242266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2016
Supplement Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;